Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Aug 3, 2011, 8:01 PM EDT for Palm Beach County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 8:01 PM EDT (00:01 UTC)
- Expired
- Aug 3, 2011, 8:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Miami, FL
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 0.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2427 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
064
WWUS82 KMFL 040001
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
801 PM EDT WED AUG 3 2011
FLZ067-068-168-040030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
801 PM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PALM BEACH COUNTY
* UNTIL 830 PM EDT
* AT 758 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
WEST OF NORTH PALM BEACH GENERAL AIRPORT TO 9 MILES EAST OF BELLE
GLADE...AND MOVING SOUTHEAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
NORTH PALM BEACH GENERAL AIRPORT...
LION COUNTRY SAFARI...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2694 8011 2656 8050 2680 8066 2696 8045
2697 8037
TIME...MOT...LOC 0001Z 314DEG 7KT 2684 8028 2668 8052
$$
GARCIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:44 PM EDT, 17 minutes earlier.
Area forecast discussion, Aug 3, 7:44 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 744 PM EDT WED AUG 3 2011 .AVIATION...A FEW SHOWERS AND STORMS STILL LINGERING ACROSS THE AREA, ESPECIALLY ACROSS NEAR KPBI. WL KEEP VCTS FOR KPBI THROUGH AT LEAST 01Z AND DROP IT AFTER THAT TIME. VFR CONDITIONS AND LIGHT WINDS SHOULD PREVAIL OVERNIGHT. A LIGHT FLOW WILL ALLOW SEA BREEZES TO DOMINATE ON THURSDAY WITH SCT TSTMS EXPECTED TO DEVELOP ONCE AGAIN IN THE AFTERNOON. A FEW OF THE STORMS COULD GET CLOSE TO THE TERMINALS ESPECIALLY THE ERN TERMINALS. && .PREV DISCUSSION... /ISSUED 552 PM EDT WED AUG 3 2011/ UPDATE... THE LATEST FORECAST ON FROM THE NATIONAL HURRICANE CENTER ON TROPICAL STORM EMILY NOW MOVES HIM THROUGH THE NORTHERN BAHAMA ISLANDS ON SATURDAY INSTEAD LATE FRIDAY NIGHT. THIS WILL DELAY THE THREAT OF THE TROPICAL STORM FORCE WINDS UNTIL SATURDAY FOR THE ATLANTIC WATERS OF SOUTH FLORIDA. THEREFORE...THE POSSIBLE OF TROPICAL STORM FORCE WINDS WORDING WILL CONTINUE FOR ALL OF SOUTH FLORIDA ATLANTIC WATERS ON SATURDAY...BUT WILL REMOVE THE POSSIBLE TROPICAL STORM FORCE WINDS WORDING FROM THE ATLANTIC WATERS FRIDAY NIGHT. THE CONE OF UNCERTAINLY OF TROPICAL STORM EMILY STILL COVERS THE EASTERN PORTION OF SOUTH FLORIDA WHICH INCLUDES THE METRO AREAS OF PALM BEACH...BROWARD...AND MIAMI-DADE COUNTIES. THEREFORE...PLEASE REFER TO THE NATIONAL HURRICANE CENTER PRODUCTS FOR THE LATEST INFORMATION ON EMILY. UPDATE...54/BNB PREV DISCUSSION... /ISSUED 302 PM EDT WED AUG 3 2011/ DISCUSSION...A TROUGH PUSHING OFF THE EAST COAST IS BRINGING IN A BIT OF DRIER AIR ALOFT, ALTHOUGH THIS IS MUCH MORE SUBSTANTIAL OVER CENTRAL AND NORTH FLORIDA. MEANWHILE, A SURFACE RIDGE AXIS EXTENDS FROM THE WESTERN ATLANTIC INTO THE KEYS. TEMPERATURES ALOFT REMAIN RELATIVELY WARM, BUT WE STILL ANTICIPATE THE DEVELOPMENT OF A FEW STRONG THUNDERSTORMS THIS AFTERNOON. FLOW REMAINS WEST-SOUTHWESTERLY ALOFT, WHILE THE SEA BREEZES ARE SLOWLY MOVING INLAND ON EACH COASTLINE. OVERALL, THIS WILL FAVOR STORM MOVEMENT TOWARD THE EAST/SOUTHEAST. SHOWERS AND THUNDERSTORMS WILL DIMINISH EARLY THIS EVENING, WITH JUST ISOLATED ACTIVITY PERSISTING OVERNIGHT, MAINLY OVER THE WATERS. AS THE LAND BREEZE BECOMES ESTABLISHED TONIGHT, SOME PATCHY SMOKE MAY MOVE INTO EASTERN BROWARD AND EASTERN MIAMI DADE COUNTIES. AN UPPER LEVEL RIDGE WILL REMAIN OVER THE REGION THURSDAY INTO FRIDAY, ALTHOUGH SUFFICIENT LOW LEVEL MOISTURE COMBINED WITH DAYTIME HEATING AND INSTABILITY WILL AGAIN RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS EACH AFTERNOON. THE INTERIOR AND WESTERN SECTIONS WILL LIKELY SEE THE HIGHEST COVERAGE AS THE UPPER LEVEL FLOW BECOMES MORE NORTHEASTERLY. CONVECTION MAY BE FURTHER LIMITED OVER EASTERN SECTIONS ON FRIDAY AFTERNOON DUE TO SUBSIDENCE IN ADVANCE OF EMILY. THE FORECAST FOR FRIDAY NIGHT THROUGH EARLY SUNDAY REMAINS HIGHLY UNCERTAIN, DEPENDENT ON THE ULTIMATE TRACK AND INTENSITY OF EMILY. THE LATEST OFFICIAL TRACK FROM THE NATIONAL HURRICANE CENTER HAS MUCH OF SOUTH FLORIDA IN THE CONE OF UNCERTAINTY. OVERALL, THE MODELS HAVE RECENTLY TRENDED A BIT FURTHER WESTWARD WITH THE TRACK. HOWEVER, THE NEXT 24 HOURS WILL BE CRITICAL AS THE SYSTEM INTERACTS WITH HISPANIOLA. IF IT MAINTAINS ITSELF, BUT REMAINS RATHER WEAK, CONTINUED MOVEMENT TO THE WEST (RATHER THAN NORTHWEST) IS MORE LIKELY. INTERESTS ACROSS SOUTH FLORIDA SHOULD CONTINUE TO MONITOR THE SITUATION FOR FURTHER UPDATES ON TROPICAL STORM EMILY. THE NEXT UPPER TROUGH WILL MOVE OFF THE EASTERN SEABOARD EARLY NEXT WEEK, WHICH WILL HELP LIFT EMILY TO THE NORTHEAST. THE TROUGH WILL AGAIN RESULT IN A WESTERLY FLOW OVER THE LOCAL AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS CONCENTRATING TOWARDS THE INTERIOR AND EAST COAST. AVIATION...RECENT SATELLITE IMAGERY...RADAR RETURNS AND WIND OBSERVATIONS INDICATE THAT THE EAST AND WEST COAST SEA BREEZES ARE BECOMING ESTABLISHED...BUT THE EAST COAST SEA BREEZE HAS NOT PENETRATED TO ALL THE EAST COAST TAF SITES THUS FAR BUT IS EXPECTED TO. ALL TERMINALS ASSIGNED VCTS THIS AFTERNOON TO EARLY EVENING, SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED LATER THIS AFTERNOON TO EARLY EVENING WITH BRIEF PERIODS OF MVFR/IFR CONDITIONS POSSIBLE ALL SOUTH FLORIDA TERMINALS WITH OCCURRENCE OF ANY SHOWERS AND THUNDERSTORMS AT THE TAF SITES. A WEAK SOUTH TO SOUTHWEST WIND FLOW EXPECTED TO PREVAIL ACROSS THE REGION TONIGHT INTO THURSDAY. MARINE...WINDS WILL REMAIN GENERALLY SOUTHERLY ON THURSDAY, BEFORE BECOMING MORE EASTERLY ON FRIDAY. SEAS WILL REMAIN 3 FEET OR LESS. TROPICAL STORM EMILY MAY AFFECT THE ATLANTIC MARINE ZONES FRIDAY NIGHT INTO SATURDAY WITH TROPICAL STORM CONDITIONS POSSIBLE. PLEASE REFER TO THE LATEST INFORMATION AND FORECASTS ON TROPICAL STORM EMILY FROM THE NATIONAL HURRICANE CENTER. FIRE WEATHER...RELATIVE HUMIDITIES WILL REMAIN ABOVE CRITICAL THRESHOLDS THROUGH THE WEEK WITH NO SIGNIFICANT CONCERNS, ALTHOUGH LOCAL BRUSH FIRES MAY RESULT IN AREAS OF SMOKE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 91 78 94 / 30 30 20 30 FORT LAUDERDALE 80 90 81 91 / 30 20 20 30 MIAMI 78 91 80 92 / 30 20 20 30 NAPLES 77 90 78 94 / 20 50 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...54/BNB AVIATION/RADAR/FIRE...47/RGH
Hazardous weather outlook, Aug 3, 11:50 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 1150 AM EDT WED AUG 3 2011 FLZ063-066>075-168-172>174-040700- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1150 AM EDT WED AUG 3 2011 ...CONTINUE TO MONITOR THE LATEST FORECASTS ON TROPICAL STORM EMILY... ...HIGH RISK OF WATERSPOUTS ATLANTIC COASTAL WATERS/BISCAYNE BAY TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE FORECAST TO DEVELOP OVER THE INTERIOR AND INTO WESTERN PORTIONS OF THE MIAMI AND FORT LAUDERDALE METROPOLITAN AREAS, WITH SCATTERED THUNDERSTORMS ELSEWHERE. THE STRONGEST STORMS COULD CONTAIN FREQUENT LIGHTNING STRIKES AND GUSTY WINDS. WATERSPOUTS: LIGHT SOUTHWEST WINDS IN A MOIST ENVIRONMENT WILL LEAD TO A HIGH RISK OF WATERSPOUTS ACROSS THE ATLANTIC COASTAL WATERS AND BISCAYNE BAY, MAINLY LATE THIS MORNING INTO EARLY THIS AFTERNOON. THERE IS A MODERATE RISK OF WATERSPOUTS OVER THE NEAR SHORE GULF WATERS THIS MORNING. WIND: GUSTY WINDS FROM 40 TO 60 MPH WILL BE POSSIBLE WITH THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING. HAIL: WITH THE OCCURRENCE OF ANY STRONGER THUNDERSTORMS TODAY, SMALL HAIL IS POSSIBLE. FLOODING: THUNDERSTORMS WILL BE SLOW MOVING AND CONTAIN HEAVY RAINFALL, WHICH COULD RESULT IN ISOLATED STREET FLOODING AND FLOODING OF LOW LYING AREAS. TEMPERATURES: HEAT INDICES OF 100 TO AROUND 105 ARE FORECAST THIS AFTERNOON...WITH THE HOTTEST READINGS OVER THE INTERIOR TOWARDS THE PALM BEACH COUNTY COAST. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY TROPICAL STORM EMILY OVER THE EASTERN CARIBBEAN SEA IS FORECAST BY THE NATIONAL HURRICANE CENTER TO MOVE OVER HISPANIOLA TONIGHT THEN EVENTUALLY ACROSS THE BAHAMAS FRIDAY THROUGH SATURDAY. HOWEVER...THERE STILL REMAINS SIGNIFICANT UNCERTAINTY IN THE FORECAST. THEREFORE...IT IS ADVISED TO STAY TUNED TO THE LATEST FORECAST UPDATES ON EMILY OVER THE NEXT FEW DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Aug 3, 4:02 PM EDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 402 PM EDT WED AUG 3 2011 FLZ071-072-032030- INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL 402 PM EDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL BROWARD COUNTY * UNTIL 430 PM EDT * AT 400 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR SUNRISE...AND MOVING SOUTHWEST AT 10 MPH. * THE STORM WILL AFFECT... SUNRISE... PLANTATION... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. FUNNEL CLOUDS CAN ALSO OCCUR WITH THIS STORM. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2601 8023 2609 8042 2623 8029 2620 8019 TIME...MOT...LOC 2001Z 027DEG 10KT 2618 8026 GARCIA
Special weather statement, Aug 3, 4:47 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 447 PM EDT WED AUG 3 2011 FLZ066-070-032115- HENDRY FL INLAND COLLIER COUNTY FL 447 PM EDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HENDRY COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 515 PM EDT * AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES WEST OF BIG CYPRESS SEMINOLE INDIAN RESERVATION...AND MOVING SOUTHEAST AT 5 MPH. * THE STORM WILL AFFECT... RURAL SOUTHERN HENDRY COUNTY RURAL EASTERN COLLIER COUNTY AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2629 8092 2616 8112 2635 8124 2646 8108 TIME...MOT...LOC 2047Z 321DEG 6KT 2631 8108 GARCIA
Special weather statement, Aug 3, 7:29 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 729 PM EDT WED AUG 3 2011 FLZ067-068-168-040000- COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM BEACH COUNTY FL 729 PM EDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL PALM BEACH COUNTY * UNTIL 800 PM EDT * AT 726 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF JOHNATHAN DICKINSON STATE PARK TO 7 MILES EAST OF BELLE GLADE...AND MOVING SOUTHEAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... RURAL NORTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2696 8009 2654 8048 2668 8068 2696 8045 TIME...MOT...LOC 2329Z 305DEG 4KT 2697 8024 2667 8056 GARCIA
Special weather statement, Aug 3, 8:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
801 PM EDT WED AUG 3 2011
FLZ067-068-168-040030-
COASTAL PALM BEACH COUNTY FL INLAND PALM BEACH COUNTY FL METRO PALM
BEACH COUNTY FL
801 PM EDT WED AUG 3 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL PALM BEACH COUNTY
* UNTIL 830 PM EDT
* AT 758 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES
WEST OF NORTH PALM BEACH GENERAL AIRPORT TO 9 MILES EAST OF BELLE
GLADE...AND MOVING SOUTHEAST AT 10 MPH.
* THE LINE OF STORMS WILL AFFECT...
NORTH PALM BEACH GENERAL AIRPORT...
LION COUNTRY SAFARI...
AND SURROUNDING COMMUNITIES.
THE MAIN IMPACT WILL BE FREQUENT TO EXCESSIVE LIGHTNING. LIGHTNING IS
THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
LAT...LON 2694 8011 2656 8050 2680 8066 2696 8045
2697 8037
TIME...MOT...LOC 0001Z 314DEG 7KT 2684 8028 2668 8052
GARCIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:49 PM EDT | Special Weather Statement | MFL | Palm Beach | 26 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.